MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 PINNACLE MB HD TRIAL 43_22.225; HIP INSTRUMENTS : FEMORAL TRIALS

DEPUY IRELAND - 3015516266 PINNACLE MB HD TRIAL 43_22.225; HIP INSTRUMENTS : FEMORAL TRIALS
Catalog Number 221722043
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the liner trial and cone had to be disengaged to proceed to the next step of the case.Subsequently during the final assembly, the cone was stuck to an exeter head.The surgery time extended by 15 minutes.There was no harm to the patient.Change to a different implant construct.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, sri instrument: product code: apau0606.Description: bi-mentum head support cone.Lot number: enz271022.Easy press cone apau0606 stuck onto 221850043.After removal of trial head.Surgery time extended by 15 mins, no harm to the patient, had to change to a different implant construct.The product was not returned to depuy synthes, however photos were provided for review.See attachment pc bimentum cone stuck, img_3862, img_3863.The photo investigation revealed that 221722043, pinnacle mb hd trial 43_22.225 appears to be assembled to the bi-mentum impactor.The provided evidence was not sufficient to confirm the reported event.Functionality issues can not be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the 221722043, pinnacle mb hd trial 43_22.225 would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PINNACLE MB HD TRIAL 43_22.225
Common Device Name
HIP INSTRUMENTS : FEMORAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17885358
Report Number1818910-2023-20389
Device Sequence Number12511166
Product Code HWT
UDI-Device Identifier10603295520207
UDI-Public10603295520207
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221722043
Device Lot NumberAZ343453
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown